U.S. doctors online nowAsk doctors free
KY
A 24-year-old male asked:

i take adderall (dextroamphetamine and racemic amphetamine) for my add. i've been on it for over a yr and not had this problem before. but when the medication wears off, is constipation common?

2 doctor answers6 doctors weighed in
Dr. Howard Mcnair
Family Medicine 18 years experience
Constipation: Yes constipation is one of the many side effects from taking adderall (dextroamphetamine and racemic amphetamine).
Dr. Carol Stauffer-munekata
Family Medicine 36 years experience
Constipation likely: Adderall and Vyvance are both Amphetamines, and can cause diarrhea. Once the medications have worn off, constipation is possible. Push fluids, take OTC Colace (docusate sodium) (stool softener) as needed. If symptoms persist, follow up with your PCM or a GI specialist. A varied diet high in fiber will help prevent symptoms of constipation as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 31, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.